MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath fractured.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath was used in the kidney during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2023.After activating the coating, the sheath was inserted into the patient; however, a cracking sound was heard during insertion.When inspected outside the patient, it was found that the sheath was broken.The procedure was completed with another navigator hd access sheath.Note: the photos submitted by the customer show the sheath was fractured and the fractured site was slightly bent.It could also be observed that there were whitened areas adjacent to the fractured site, indicating that the material was submitted to tension.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator hd access sheath was used in the kidney during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2023.After activating the coating, the sheath was inserted into the patient; however, a cracking sound was heard during insertion.When inspected outside the patient, it was found that the sheath was broken and it could also be observed that there were whitened areas adjacent to the fractured site, indicating that the material was submitted to tension.The procedure was completed with another navigator hd access sheath.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: imdrf device code: a0414 captures the reportable event of sheath fractured.Block h10: investigation result: the returned navigator device was analyzed, and a visual evaluation noted that the sheath was fractured.Microscopic examination was performed, and it was noticed in the fracture site that the device was slightly bent, and whitened areas were observed adjacent to the fracture site, indicating that the material was submitted to tension.Based on the available information, it is possible that the reported sheath fracture could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device and operational factors during their use could have led to bend and cause the whitened areas on the sheath.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17334030
Report Number3005099803-2023-03707
Device Sequence Number20736455
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public08714729837985
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberM0062502230
Device Catalogue Number250-223
Device Lot Number0027780515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale